Welcome, Guest. Please login or register.
Did you miss your activation email?

Username: Password:
Pages: [1] 2 3 ... 10
 1 
 on: Today at 09:02:40 AM 
Started by Whipaway - Last post by Whipaway

Can anyone tell me if they have any experience of using  cyclosporine as treatment for IMPA ?
We are looking for alternative treatment to steroids & Azathioprine.
If anyone could advise or share there experiences it wold be much appreciated.
Thanks

 2 
 on: Yesterday at 07:40:50 PM 
Started by Whipaway - Last post by Whipaway
Hi & thanks
Yes we are aware of the protocol and have stuck to it but never really got to a low dosage before relapsing.
Hence why after all this time it maybe worthy of trying alternative treatment should there be any.

Any advise or shared experience is appreciated.

Thanks

 3 
 on: Yesterday at 12:52:28 PM 
Started by Whipaway - Last post by Catherine



Has your dog been on the correct dose and had the medication reduced gradually? See below for a medication protocol.

Cyclosporine has mixed reviews, some dogs it helps, others it can have bad side effects on. If you use the search facility on the main page it will come up with several posts that may help you. Also see here:
http://cimda.co.uk/smf/index.php?topic=15.0


Immunosuppressive Protocols for Oral Prednisolone in the Dog.
Ref: Clinical Immunology of the Dog & Cat by Michael J Day  Ė Professor of Veterinary Pathology, University of Bristol, UK and WSAVA - Chairman of Scientific Advisory Committee.

This example is based on a dog receiving an induction dose of 1.0mg/kg/q12hrs (every 12 hours).

Dose                Duration (based on clinical effect)

1.0mg/kg/q12h             10-28 days
0.75mg/kg/q12h            10-28 days
0.5mg/kg/q12h             10-28 days
0.25mg/kg/q12h          10-28 days
0.25mg/kg/q24h          10-28 days
0.25-0.5mg/kg/ Every other day      at least 21 days
0.25-0.5 mg/kg/ Every third day       at least 21 days

Azathioprine (a cytotoxic drug) can be used in combination with prednisolone at 2mg/kg/24 or 48 hrs and dose gradually reduced, when remission is achieved, over a period of months.
Clinical response to Azathioprine may take up to 6 weeks. (Plumbís Veterinary Drug Handbook)

Don't forget the gastroprotectant!

 4 
 on: Yesterday at 12:14:31 PM 
Started by Whipaway - Last post by Whipaway
HI all,
I am new to this forum & hoping I may get some useful advise.
We have a whippet in the family who was diagnosed with IMPA about 18 months ago.
She has been on steroids & Azathioprine for such a long time & never really had a time in remission.
I have been reading about cyclosporine & that some owners have found this a successful alternative treatment.

I would be most grateful of any advise.

thanks in advance

 5 
 on: January 14, 2020, 07:25:09 AM 
Started by Gerryshaw - Last post by Gerryshaw
Thanks for your reply Jo - much appreciated.  Iíll update if there is anything significant to report.  Best regards and keep up the great work you do.

 6 
 on: January 13, 2020, 02:10:36 PM 
Started by Corgilicious - Last post by Jo CIMDA
Hi Kay

GME is so often difficult to diagnose.  Reducing prednsiolone slowly is not a bad thing as long as the dog is coping with the numerous side effects.  One thing that pred causes is muscle weakness and this treatment can sometimes be contraindicated when treating immune mediated conditions that affect the muscles and co-ordination.  There are other drugs that can be used instead, or in combination with pred to enable the pred dose to be reduced a bit quicker.  Leflunomide is one that is often used.  Take a look at this article.  The DVM360 website is an excellent resource.

https://www.dvm360.com/view/emerging-treatments-granulomatous-meningoencephalomyelitis-proceedings

I do think Catherine's suggestion of hydrotherapy is good, so that may be worth discussing with the vet at UC Davis.   

I am so pleased you have taken Farley to a good referral school.  They will be aware of all the different drugs that could be used.

Fingers crossed
Jo

 7 
 on: January 13, 2020, 02:00:21 PM 
Started by Gerryshaw - Last post by Jo CIMDA
Hi and Welcome

I have recently had a similar enquiry and below was my reply. Apologies for copying a reply.

The good news is, what you describe (being active and otherwise very healthy) and what photo suggests is something called vitiligo. Vitiligo is an autoimmune destruction of the melanocytes, however, the excellent news is vitiligo only affects the pigment and there are no other, more serious health implications and because of this there is no particular treatment for Vitiligo but you may try things such as   Dorwest elderberry and nettle extract.   I gave this to one of my beardies many years ago to help with her pigment loss. Sometimes the pigment loss will wax and wane, so there may be some seasonal influence.   


If the pigment loss is extreme then you may want him to wear a little cap in the summer to avoid sunburn.   Some people will put canine sun block on the pink patches.   Take a look at these websites.


https://www.dorwest.com/product/elderberry-nettle-extract-for-dogs-and-cats/


https://www.petmd.com/dog/general-health/vitiligo-dogs-and-cats-everything-you-need-know


There are other immune mediated conditions that affect pigment but these usually carry other clinical signs such as skin sores and a runny nose etc. Personally, as long as you don't see any other symptoms I would just give the supplements, if you think they might be helping, and not have any invasive work done such as biopsies etc. or even blood tests for thyroid. There is no point in testing for other things when the diagnosis is pretty much clear.   Loss of pigment in beardies is not uncommon and vitiligo alone is nothing to worry about.

In addition to the above yes, Vitiligo, as with any other autoimmune disease, is has to be triggered by something - and the triggers are numerous.  The bottom line though is, he has a genetic predisposition.  So yes the Suprelorin could have been the trigger but also hormones are a huge trigger factor, as is stress, drugs, vaccines etc.  Male castration is a simple operation and is relatively non-invasive and although you have the anaesthetic /stress of having an operation to consider it could be  a better solution long term because his hormones will be in check, and hopefully his stress levels, and also he won't have to have Suprelorin again.

If it is just the pigment that is affected, with no other clinical signs, then it is good news.

Jo

 8 
 on: January 12, 2020, 05:49:35 PM 
Started by Gerryshaw - Last post by Gerryshaw
Thanks Catherine - Iíve checked with the breeder of my Beardie boy (who own both his Mum and Dad) and neither have had any pigmentation issues.  Iím probably worrying unnecessarily, and all I can do is keep a close eye on him, as you suggest. Thanks for your words of comfort.

 9 
 on: January 12, 2020, 02:09:13 PM 
Started by Gerryshaw - Last post by Catherine
I am not sure it is a good idea to contact her now, she has not been on the site since 2017. She may no longer be a member or no longer have her dog.

The loss of pigment can come back, stay the same or get worse. It could be genetic.The dog could remain healthy all its life, as some do with missing pigment. Do you know if his parents, siblings etc. have the problem?

I know how worrying it can be but the longer you see that he remains healthy despite the lack of pigment or the pigment indeed comes back (and may go again) the more you will be able to relax. Yes, it can be quite worrying reading about all the dreadful diseases but I happen to think it helps to know some of the symptoms. But you have to then stop worrying and basically just keep an eye on your dog, which it sounds as though you are already doing.

 10 
 on: January 12, 2020, 01:24:28 PM 
Started by Gerryshaw - Last post by Gerryshaw
Thank you for your reply - Iíd found the post you referred to and wondered if it would be possible to contact the owner to see how things progressed with her Beardie?  The site is so full of info Iíll definitely try and read up on some of the conditions, although it makes depressing reading too :(. Thanks again.

Pages: [1] 2 3 ... 10